Hi there and Welcome to HealingWell,
I am not going to claim to be any kind of expert here but there are a few things that I have read about Phenobarbital that may be of use to you. The side effects to Phenobarb can be very pronounced but over time they do subside. Such effects include grouchyness etc... Phenobarb is a very old anti-convulsant and there are many others out there (Such as Carbamazipine / Tegretol, Keppra, Lamictal, Epilim(sp) ) so I am surprised that the doctor has chosen Phenobarb. I am unsure how the above work in children as young as 8 months though. I am not aware of any developmental issues with Phenobarb, but this doesnt mean there are not any. I take much of my information from journals etc... that I read as part of my degree course. The best way to get a more definative answer is to speak to a Doctor / Pharmacist or (even better!) a neurologist.
I hope things work out for you and your child
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
Moderator - Epilepsy Forum